Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 26, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at May 11, 2008, 6:14 PM EDT for Montgomery County, Stanly County, North Carolina. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2008, 6:14 PM EDT (22:14 UTC)
- Expired
- May 11, 2008, 7:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Montgomery County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 162 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 6:44 PM EDT | HAIL 0.75 | 2 Wnw Plyler, NC | PENNY SIZE HAIL REPORTED BY THE PUBLIC ON HWY 73... 2 MILES TO THE WEST OF PLYER. |
| May 11, 7:10 PM EDT | HAIL 0.75 | 4 Sw Troy, NC | HIGHWAYS 24/27 AND 109. |
| May 11, 7:10 PM EDT | HAIL 0.88 | 4 Wsw Troy, NC | PEA TO NICKLE SIZE HAIL REPORTED 4 MILES TO THE WSW OF TROY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:07 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 112217
TORRAH
NCC123-167-112315-
/O.NEW.KRAH.TO.W.0026.080511T2214Z-080511T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
STANLY COUNTY IN CENTRAL NORTH CAROLINA
WESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 14 MILES WEST OF FINGER...OR OVER CONCORD...MOVING EAST AT
40 MPH.
* THE TORNADO WILL BE NEAR...
FINGER AROUND 630 PM...
PLYLER AROUND 635 PM...
NEW LONDON AROUND 640 PM...
ALBEMARLE AROUND 645 PM...
BADIN AROUND 650 PM...
THIS STORM HAS A HISTORY OF PRODUCING A TORNADO IN LINCOLN
COUNTY...AND A HISTORY OF PRODUCING QUARTER TO TENNIS BALL SIZED
HAIL IN MECKLENBURG AND CABARRUS COUNTIES. THIS IS AN EXTREMELY
DANGEROUS STORM
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3516 8010 3519 8010 3517 8016 3517 8024
3521 8025 3517 8031 3518 8046 3520 8050
3549 8031 3550 7992 3516 7995
TIME...MOT...LOC 2214Z 274DEG 34KT 3539 8055
$$
VINCENT4 follow-up statements
000
WWUS52 KRAH 112233
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT SUN MAY 11 2008
NCC123-167-112315-
/O.CON.KRAH.TO.W.0026.000000T0000Z-080511T2315Z/
STANLY NC-MONTGOMERY NC-
629 PM EDT SUN MAY 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR WESTERN
MONTGOMERY AND STANLY COUNTIES...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR FINGER...OR 8
MILES EAST OF CONCORD...MOVING EAST AT 31 MPH.
THE TORNADO WILL BE NEAR...
FINGER BY 635 PM EDT
PLYLER AND 7 MILES SOUTH OF RICHFIELD BY 645 PM EDT
NEW LONDON BY 650 PM EDT
ALBEMARLE BY 655 PM EDT
BADIN...7 MILES SOUTH OF BADIN LAKE AND 9 MILES NORTH OF NORWOOD BY
705 PM EDT
8 MILES SOUTH OF ELDORADO BY 710 PM EDT
THIS STORM HAS A HISTORY OF PRODUCING A TORNADO IN LINCOLN
COUNTY...AND ALSO HAS A HISTORY OF PRODUCING QUARTER TO BASEBALL
SIZED HAIL IN LINCOLN...MECKLENBURG AND CABARRUS COUNTIES. THIS IS
AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION IF YOU ARE IN
THE PATH OF THIS DANGEROUS STORM...TAKE COVER IN A BASEMENT OR IN AN
INTERIOR ROOM ON THE LOWEST FLOOR...AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3516 8010 3519 8010 3517 8016 3517 8024
3521 8025 3517 8031 3518 8046 3520 8050
3549 8031 3550 7992 3516 7995
TIME...MOT...LOC 2229Z 275DEG 27KT 3538 8044
$$
VINCENT000
WWUS52 KRAH 112244
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT SUN MAY 11 2008
NCC123-167-112315-
/O.CON.KRAH.TO.W.0026.000000T0000Z-080511T2315Z/
STANLY NC-MONTGOMERY NC-
644 PM EDT SUN MAY 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR WESTERN
MONTGOMERY AND STANLY COUNTIES...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PLYLER...OR NEAR
ALBEMARLE...MOVING EAST AT 43 MPH.
THE TORNADO WILL BE NEAR...
BADIN BY 650 PM EDT
8 MILES NORTH OF NORWOOD AND 9 MILES SOUTH OF BADIN LAKE BY 655 PM
EDT
8 MILES NORTH OF MOUNT GILEAD BY 705 PM EDT
THIS STORM HAS A HISTORY OF PRODUCING A TORNADO IN LINCOLN
COUNTY...AND ALSO HAS A HISTORY OF PRODUCING QUARTER TO BASEBALL
SIZED HAIL IN LINCOLN...MECKLENBURG AND CABARRUS COUNTIES. THIS IS
AN EXTREMELY DANGEROUS STORM
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3516 8010 3519 8010 3517 8016 3517 8024
3521 8025 3517 8031 3518 8046 3520 8050
3549 8031 3550 7992 3516 7995
TIME...MOT...LOC 2244Z 277DEG 37KT 3535 8022
$$
VINCENT000
WWUS52 KRAH 112250
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT SUN MAY 11 2008
NCC123-167-112315-
/O.CON.KRAH.TO.W.0026.000000T0000Z-080511T2315Z/
STANLY NC-MONTGOMERY NC-
650 PM EDT SUN MAY 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR WESTERN
MONTGOMERY AND STANLY COUNTIES...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ALBEMARLE...MOVING
EAST AT 37 MPH.
THE TORNADO WILL BE NEAR...
BADIN...8 MILES SOUTH OF BADIN LAKE AND 9 MILES NORTH OF NORWOOD BY
655 PM EDT
9 MILES SOUTH OF ELDORADO BY 700 PM EDT
9 MILES NORTH OF MOUNT GILEAD BY 705 PM EDT
THIS STORM HAS A HISTORY OF PRODUCING A TORNADO IN LINCOLN
COUNTY...AND ALSO HAS A HISTORY OF PRODUCING QUARTER TO BASEBALL
SIZED HAIL IN LINCOLN...MECKLENBURG AND CABARRUS COUNTIES. THIS IS
AN EXTREMELY DANGEROUS STORM
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3516 8010 3519 8010 3517 8016 3517 8024
3521 8025 3517 8031 3518 8046 3520 8050
3549 8031 3550 7992 3516 7995
TIME...MOT...LOC 2250Z 275DEG 32KT 3535 8017
$$
VINCENT000
WWUS52 KRAH 112300
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT SUN MAY 11 2008
NCC123-167-112309-
/O.CAN.KRAH.TO.W.0026.000000T0000Z-080511T2315Z/
STANLY NC-MONTGOMERY NC-
659 PM EDT SUN MAY 11 2008
...THE TORNADO WARNING FOR WESTERN MONTGOMERY AND STANLY COUNTIES IS
CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED...AND A
TORNADO IS NO LONGER EXPECTED. HOWEVER...THIS STORM IS STILL CAPABLE
OF PRODUCING PENNY SIZED HAIL...AND A SEVERE THUNDERSTORM WARNING IS
IN EFFECT FOR EASTERN STANLY AND MONTGOMERY COUNTIES THROUGH 745 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3516 8010 3519 8010 3517 8016 3517 8024
3521 8025 3517 8031 3518 8046 3520 8050
3549 8031 3550 7992 3516 7995
TIME...MOT...LOC 2259Z 275DEG 32KT 3534 8007
$$
VINCENTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at May 11, 1:47 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 11, 1:47 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 147 PM EDT SUN MAY 11 2008 .SYNOPSIS... A POWERFUL STORM SYSTEM WILL MOVE ACROSS THE AREA THROUGH TONIGHT... BRINGING WITH IT A CHANCE OF SEVERE WEATHER. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE EXITING STORM SYSTEM ON MONDAY. && .NEAR TERM /TODAY AND TONIGHT/... AS OF 145 PM SUNDAY... A VERY COMPLICATED SURFACE PATTERN PERSISTS. THIS MORNINGS SEVERE SQUALL LINE HAS CLEARED MUCH OF THE SOUTHEAST COAST EXCEPT SOUTHEAST GA. THE COASTAL WARM FRONT HAS MADE SOME INLAND PROGRESS AND THE THINNING AND CLEARING OF CLOUD COVER IN THE WAKE OF THE SQUALL LINE HAS ALLOWED TEMPERATURES TO DART UP INTO THE 60S OVER ALL BUT THE FAR NW PIEDMONT INTO THE FOOTHILLS... WHERE THE WEAK RAIN-INDUCED IN SITU WEDGE AIR MASS LINGERS WITH TEMPS STILL IN THE 50S. FARTHER WEST... JUST AHEAD OF THE INCOMING COLD FRONT... THE BROKEN BAND OF CONVECTION THAT PRODUCED A FEW DAMAGING WIND REPORTS OVER KY IS TRAVERSING THE HIGHER TERRAIN. AS THE MID LEVEL DRY SLOT PUNCHES IN FROM THE WEST WITH A STRONG MID LEVEL JET NEAR 100 KTS NOSING IN... THE SEVERE THREAT WILL CONTINUE TO INCREASE FROM NOW THROUGH THIS EVENING... ESPECIALLY OVER SOUTHERN AND EASTERN SECTIONS OF CENTRAL NC. CURRENT EXPECTATIONS ARE THAT AS THE COLD FRONT SHIFTS EAST... THE OCCLUDED/TRIPLE POINT LOW WILL DEEPEN ALONG THE WEDGE FRONT... MOST LIKELY OVER FAR NE GA OR UPSTATE SC ALONG THE ZONE OF SURFACE MASS CONVERGENCE AND TEMPERATURE DIFFERENTIAL OF 10-15 DEGREES. THIS LOW SHOULD THEN TRACK NORTHEASTWARD INTO SOUTH CENTRAL NC AND THROUGH EASTERN NC AS THE LOW-MID LEVEL JET CORE PUNCHES IN FROM THE WEST. THE TRACK OF THIS LOW IS CRITICAL AS OUR BEST CHANCES OF SEVERE STORMS WILL LIKELY BE ALONG IT (WHERE LOW LEVEL HELICITY AND HENCE THE RISK OF ISOLATED TORNADOES WILL BE MAXIMIZED ALONG THE RICH LOW LEVEL VORTICITY SOURCE) AND SOUTHEAST OF IT (WHERE THE INLAND-MOVING WARM FRONT AND BREAKS IN CLOUD COVER SHOULD LEAD TO RAPID DESTABILIZATION). THIS AREA WILL ALSO EXPERIENCE STRONG SYNOPTIC SCALE FORCING FOR LIFT WITH INCREASING DIFFERENTIAL POSITIVE VORTICITY ADVECTION AND INCREASING UPPER DIVERGENCE WITHIN THE LEFT EXIT REGION OF THE 120+ KT JET ALOFT. AS THE CONVECTIVE LINE PUSHES IN FROM THE WEST... ISOLATED ELEVATED STORMS ARE POSSIBLE IN THE WEDGE REGION... HOWEVER STORMS ARE MORE LIKELY TO BECOME SEVERE AS THEY APPROACH THE WEDGE BOUNDARY AND WARM SECTOR OVER SOUTH CENTRAL AND EASTERN NC. WILL CONTINUE THE MENTION OF SEVERE STORMS... MAINLY ALONG AND SE OF A LINE FROM ALBEMARLE THROUGH RALEIGH THROUGH KERR LAKE... THROUGH THIS EVENING. WILL END POPS NEAR OR JUST AFTER MIDNIGHT. EXPECT BLUSTERY WEST WINDS AFTER MIDNIGHT... INCREASING TO 15-20 MPH WITH GUSTS OVER 25 MPH POSSIBLE LATE. AFTER HIGHS OF 59-74... EXPECT LOWS OF 51 TO 58. -GIH && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 145 PM SUNDAY... MONDAY: BOTH THE GFS/NAM SHOW THE UPPER LOW PASSING NORTHEAST OF THE AREA BY 12-15Z MONDAY MORNING...AND AS A RESULT...HAVE REMOVED THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE NORTHEAST COASTAL PLAIN DURING THE MID MORNING THROUGH EARLY AFTERNOON HOURS. STILL EXPECT CLOUD COVER TO HANG AROUND PORTIONS OF THE AREA...WITH THE MOST CLOUD COVER IN THE COASTAL PLAIN (PARTICULARLY THE NORTHEAST COASTAL PLAIN) WHERE MOISTURE WILL LIKELY BE WRAPPING AROUND THE DEEP SFC LOW EXPECTED TO BE IN VICINITY OF THE DELMARVA DURING THE MORNING HOURS...MOVING SLOWLY EAST INTO THE ATLANTIC DURING THE AFTERNOON HOURS. THE PRIMARY FORECAST CONCERN FOR MONDAY WILL BE BREEZY WEST/NW WINDS THROUGHOUT THE DAY. FORECAST SOUNDINGS ARE NOW SHOWING AS MUCH AS 35-40 KNOTS IN A DEEPENING MIXED LAYER BY EARLY AFTERNOON...AND SUSTAINED WEST/NW WINDS OF 20-25 MPH WITH GUSTS UP TO 35-40 MPH LOOK VERY REASONABLE BASED ON THESE SOUNDINGS. A FEW ISOLATED/SPORADIC WIND GUSTS UP TO 45 MPH WOULD BE POSSIBLE IF THE SLIGHTLY STRONGER GFS SOUNDINGS ARE MORE ACCURATE. ALTHOUGH THIS WOULD BE JUST BELOW WIND ADVISORY CRITERIA...IF WE SEE DECENT RAINFALL THIS AFTERNOON AND EVENING...THERE WOULD BE AN INCREASED RISK FOR DOWNED TREES DURING THE DAY MONDAY...ESPECIALLY WITH WIND GUSTS IN THE 40-45 MPH RANGE. BECAUSE OF THIS...A WIND ADVISORY MAY BE NEEDED DURING THE DAY MONDAY. AT THIS TIME...WILL HOLD OFF AND LET THE EVENING OR MIDNIGHT SHIFT ASSESS THE WIND POTENTIAL ONCE THE 00Z MODEL DATA IS IN. HIGH TEMPS ARE EXPECTED TO VARY FROM THE LOWER 60S IN THE NORTHEAST COASTAL PLAIN WHERE MORE CLOUD COVER IS EXPECTED...TO THE MID 60S TO LOWER 70S ELSEWHERE. MONDAY NIGHT: WE WILL BEGIN TO SEE STRONG SYNOPTIC SUBSIDENCE MONDAY NIGHT IN THE WAKE OF THE DEPARTING UPPER LOW...AND EXPECT A CLEARING TREND DURING THE OVERNIGHT HOURS...WITH CLEAR SKIES BY SUNRISE TUESDAY MORNING. BREEZY CONDITIONS WILL LIKELY CONTINUE INTO THE OVERNIGHT HOURS AND BEGIN TO WANE AFTER MIDNIGHT AS A WEAK NOCTURNAL INVERSION DEVELOPS AND BEGINS TO MITIGATE THE AMOUNT OF MIXING. WITH WINDS STAYING UP FOR A MAJORITY OF THE NIGHT...WILL LIKELY SEE FAIRLY HOMOGENEOUS LOW TEMPS READINGS IN THE MID 40S (45-48F). TUESDAY AND TUESDAY NIGHT: VERY NICE DAY ON TAP FOR TUESDAY WITH SYNOPTIC SCALE SUBSIDENCE CONTINUING AS AN UPPER LEVEL RIDGE BUILDS TOWARD THE AREA BEHIND THE DEPARTING UPPER LOW. WITH STRONG SUBSIDENCE...CLEAR SKIES ARE EXPECTED. HAVE LOWERED HIGH TEMPS SOMEWHAT...INTO THE LOWER 70S... BASED ON STRONGER NORTHERLY FLOW NOW EXPECTED ON THE BACK SIDE OF THE DEPARTING SFC LOW. WINDS MAY BE BREEZY AT TIMES...BUT NOT NEARLY AS MUCH AS MONDAY. SHOULD SEE NORTHERLY WINDS IN THE 10-15 MPH RANGE WITH GUSTS UP TO 25 MPH. -VINCENT && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 145 PM SUNDAY... THE LONG TERM PERIOD LOOKS VERY UNSETTLED WITH THE POTENTIAL FOR NUMEROUS LOW PRESSURE SYSTEMS TO AFFECT THE AREA AS THE UPPER LEVEL PATTERN BECOMES HIGHLY AMPLIFIED ACROSS THE EASTERN CONUS BY THE END OF THE UPCOMING WEEK. STILL A LOT OF UNCERTAINTY IN THE SPECIFICS... HOWEVER...GIVEN LARGE DIFFERENCES BETWEEN THE LATEST GFS/ECMWF MODEL RUNS. AT THIS TIME...THE BEST CHANCE FOR PRECIP APPEARS TO BE ON THU/FRI/SAT...AND WILL CARRY LOW CHANCE POPS THROUGHOUT THIS TIME PERIOD FOR THE ENTIRE AREA. WITH MOSTLY CLOUDY SKIES AND A CHANCE FOR PRECIP...TEMPERATURES WILL LIKELY RUN SLIGHTLY BELOW NORMAL DURING THE EXTENDED PERIOD. -VINCENT && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 135 PM SUNDAY... LOW CLOUDS REMAIN LOCKED INTO THE WESTERN PIEDMONT INCLUDING INT/GSO WHERE EARLIER RAINS THIS MORNING LEFT A POCKET OF IFR CLOUDS AND THE SURFACE WINDS FROM THE EAST AND NE HELPED LOCK THE CLOUDS IN. SEE LITTLE CHANCE FOR THESE CLOUDS TO BREAK THROUGH THE AFTERNOON. LOW LEVEL WIND SHEAR WILL BE A CONCERN AT INT/GSO INTO EARLY EVENING WITH SURFACE WINDS FROM THE SE NEAR 10 KTS SHIFTING TO SW... AS STRONG WESTERLY WINDS ALOFT (40-50 KTS AT 3000 FT AND AROUND 50-60 KTS AT 6000 FT) PUSH IN FROM THE WEST. FARTHER EAST... OCCASIONAL IFR CIGS ARE POSSIBLE AT RDU/RWI/FAY THROUGH EARLY EVENING BUT MVFR TO VFR CIGS SHOULD PREVAIL. A PERIOD OF POSSIBLE VCTS IS INCLUDED IN EACH OF THESE TERMINAL FORECASTS. A SURFACE LOW PRESSURE AREA EXPECTED TO TRACK ALONG A WARM FRONT FROM UPSTATE SC ACROSS SOUTH CENTRAL AND EASTERN NC WILL BE THE FOCUS FOR A RISK OF STRONG TO POSSIBLY SEVERE STORMS... A FEW OF WHICH COULD PRODUCE DAMAGING WIND GUSTS OVER 60 MPH AND ISOLATED TORNADOES... ALONG WITH HAIL AN INCH OR MORE IN DIAMETER. THIS THREAT OF SEVERE STORMS AT RDU/FAY/RWI WILL PERSIST THROUGH 11 PM. VFR TO UNRESTRICTED CIGS AND VFR VSBYS ARE EXPECTED AFTER 05Z TONIGHT. LATE TONIGHT THROUGH MONDAY... STRONG AND GUSTY WINDS FROM THE NW ARE LIKELY. SURFACE WINDS ARE LIKELY TO BE AROUND 15-20 KTS AND GUSTS OVER 30 KTS ARE POSSIBLE. THIS WILL LIKELY CAUSE CROSSWIND HAZARDS ON SOME AIRPORT RUNWAYS LATE TONIGHT THROUGH FRIDAY. LOOKING BEYOND MONDAY AFTERNOON... MVFR OR IFR CIGS/VSBYS ARE POSSIBLE THURSDAY AFTERNOON THROUGH FRIDAY WITH SHOWERS AND POSSIBLE STORMS ALONG AN INCOMING COLD FRONT. OTHERWISE... VFR CONDITIONS ARE EXPECTED. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...HARTFIELD
Hazardous weather outlook, May 11, 2:19 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 219 PM EDT SUN MAY 11 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-121100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 219 PM EDT SUN MAY 11 2008 ...TORNADO WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A POWERFUL STORM SYSTEM WILL MOVE INTO THE AREA FROM THE WEST THROUGH TONIGHT. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE ANYWHERE OVER CENTRAL NORTH CAROLINA THIS AFTERNOON THROUGH EVENING. BUT THE GREATEST RISK WILL BE ALONG AND SOUTHEAST OF A LINE FROM ALBEMARLE TO RALEIGH TO ROANOKE RAPIDS. A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS OVER 60 MPH AND ISOLATED TORNADOES... AND LARGE HAIL OVER AN INCH IN DIAMETER IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE STORMS WILL BE BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. BEHIND THIS STORM SYSTEM... STRONG WINDS FROM THE WEST-NORTHWEST WILL INCREASE LATE TONIGHT AND REMAIN STRONG THROUGH MONDAY. SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED... AND GUSTS OVER 35 MPH ARE POSSIBLE. A WIND ADVISORY MAY BE NEEDED FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER...IF IT OCCURS...AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR UPDATES ON THIS DEVELOPING WEATHER SITUATION. GIH
In the hours before
Special weather statement, May 11, 2:46 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 246 PM EDT SUN MAY 11 2008 NCZ007>010-021>026-038>041-073>077-083>086-088-112000- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM... LAURINBURG...RAEFORD...FAYETTEVILLE 246 PM EDT SUN MAY 11 2008 ...LINE OF HEAVY SHOWERS AND THUNDERSTORMS EXPECTED TO INTENSIFY ACROSS CENTRAL NORTH CAROLINA THROUGH 4 PM THIS AFTERNOON... A LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS OVER THE WESTERN PIEDMONT IS EXPECTED TO INTENSIFY AS IT MOVES EAST ACROSS CENTRAL NORTH CAROLINA THROUGH 4 PM THIS AFTERNOON. THERE IS A HIGH LIKELIHOOD THAT WARNINGS WILL NEED TO BE ISSUED AS THIS LINE OF SHOWERS AND STORMS CONTINUES EAST TOWARD THE TRIANGLE AREA. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING FOR ALL OF CENTRAL NORTH CAROLINA. VINCENT
Special weather statement, May 11, 4:50 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 450 PM EDT SUN MAY 11 2008 NCZ008>010-025-026-040-041-076-112145- CHATHAM-DURHAM-FRANKLIN-GRANVILLE-LEE-VANCE-WAKE-WARREN- 450 PM EDT SUN MAY 11 2008 ...STRONG THUNDERSTORMS WILL MOVE EAST NORTHEAST ACROSS WARREN...GRANVILLE...VANCE...FRANKLIN...DURHAM...WAKE...CHATHAM AND NORTHERN LEE COUNTIES THROUGH 545 PM EDT... AT 450 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM MONCURE AND JORDAN LAKE NORTHEAST TO THE RDU INTERNATIONAL AIRPORT... NORTH RALEIGH... OXFORD... AND HENDERSON... MOVING EAST NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL PUSH ACROSS THE TRIANGLE... LOUISBURG... FRANKLINTON... AND WARRENTON AREAS BEFORE 530 PM. A PERIOD OF 20 TO 30 MINUTES OF GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN... AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. TAKE SHELTER INDOORS IN AN INTERIOR ROOM AS THESE STORMS AFFECT YOUR AREA. BADGETT
Local storm report, May 11, 6:10 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 5 NE GLENVIEW 36.21N 77.75W
05/11/2008 E0.75 INCH HALIFAX NC PUBLIC
PENNY SIZE HAIL REPORTED BY THE PUBLIC NEAR I-95 BETWEEN
EXIT 150 AND 156.
&&
BSDLocal storm report, May 11, 6:12 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 5 NE GLENVIEW 36.21N 77.75W
05/11/2008 HALIFAX NC PUBLIC
ONE TREE REPORTED DOWN NEAR I-95 BETWEEN EXIT 150 AND
156.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:32 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 43 min |
| May 11, 6:58 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 47 min |
| May 11, 7:27 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 33 min |
| May 11, 7:51 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 39 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.